Alert archive / California / Wind Advisories in 2010
Wind Advisory 3, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Jan 18, 2010, 4:05 PM PST. It took effect at Jan 18, 2010, 7:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2010, 4:05 PM PST (00:05 UTC)
- In effect from
- Jan 18, 2010, 7:00 PM PST
- Expired
- Jan 19, 2010, 9:58 AM PST
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
015 WWUS76 KEKA 190005 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 405 PM PST MON JAN 18 2010 CAZ001-003-191315- /O.CAN.KEKA.WI.Y.0002.000000T0000Z-100119T0300Z/ /O.NEW.KEKA.WI.Y.0003.100119T0300Z-100119T2300Z/ REDWOOD COAST-NORTH COAST INTERIOR- 405 PM PST MON JAN 18 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 PM PST TUESDAY. * SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. * THESE WINDS WILL DEVELOP LATE THIS EVENING THROUGH LATE TONIGHT. * SOUTH WINDS WILL INCREASE AGAIN EARLY TUESDAY MORNING AS ANOTHER STRONG COLD FRONT REACHES THE COAST. THESE WINDS WILL PERSIST THROUGH TUESDAY AFTERNOON. * THE STRONGEST WINDS WILL AFFECT THE COASTAL HEADLANDS AND RIDGES...WHERE GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TREES AND POWER LINES MAY ALSO BE DOWNED. && $$ CAZ002-190115- /O.CAN.KEKA.WI.Y.0002.000000T0000Z-100119T0300Z/ MENDOCINO COAST- 405 PM PST MON JAN 18 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WIND ADVISORY. WINDS ARE DIMINISHING ALONG THE MENDOCINO COAST. SOUTH WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGH THE NIGHT...WITH OCCASIONAL GUSTS TO 35 MPH. $$
3 follow-up statements
355 WWUS76 KEKA 190537 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 937 PM PST MON JAN 18 2010 CAZ002-191845- /O.EXA.KEKA.WI.Y.0003.000000T0000Z-100119T2300Z/ MENDOCINO COAST- 937 PM PST MON JAN 18 2010 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST TUESDAY. * SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. * SOUTH WINDS WILL INCREASE VERY EARLY TUESDAY MORNING AS ANOTHER STRONG COLD FRONT REACHES THE COAST. THESE WINDS WILL PERSIST THROUGH TUESDAY AFTERNOON. * THE STRONGEST WINDS WILL AFFECT THE COASTAL HEADLANDS AND RIDGES...WHERE GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TREES AND POWER LINES MAY ALSO BE DOWNED. && $$ CAZ001-003-191845- /O.CON.KEKA.WI.Y.0003.000000T0000Z-100119T2300Z/ REDWOOD COAST-NORTH COAST INTERIOR- 937 PM PST MON JAN 18 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST TUESDAY... * SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WILL CONTINUE LATE TONIGHT. * SOUTH WINDS WILL INCREASE AGAIN EARLY TUESDAY MORNING AS ANOTHER STRONG COLD FRONT REACHES THE COAST. THESE WINDS WILL PERSIST THROUGH TUESDAY AFTERNOON. * THE STRONGEST WINDS WILL AFFECT THE COASTAL HEADLANDS AND RIDGES...WHERE GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TREES AND POWER LINES MAY ALSO BE DOWNED. && $$
392 WWUS76 KEKA 191040 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 240 AM PST TUE JAN 19 2010 CAZ001>003-192300- /O.CON.KEKA.WI.Y.0003.000000T0000Z-100119T2300Z/ REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- 240 AM PST TUE JAN 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED AS A STRONG COLD FRONT NEARS THE COAST. * THESE WINDS WILL PERSIST THROUGH AT LEAST EARLY AFTERNOON. * THE STRONGEST WINDS WILL AFFECT THE COASTAL HEADLANDS...RIDGES... AND FAVORED AREAS INCLUDING CRESCENT CITY WHERE OCCASIONAL GUSTS TO 55 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TREES AND POWER LINES MAY ALSO BE DOWNED. && $$
747 WWUS76 KEKA 191758 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 958 AM PST TUE JAN 19 2010 CAZ001>003-191900- /O.CAN.KEKA.WI.Y.0003.000000T0000Z-100119T2300Z/ REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- 957 AM PST TUE JAN 19 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WIND ADVISORY. WINDS ARE DIMINISHING ACROSS NORTHWEST CALIFORNIA. SOUTH WINDS OF 20 TO 30 MPH WILL CONTINUE INTO THE EVENING...WITH INFREQUENT GUSTS OF 40 MPH NEAR CRESCENT CITY AND 50 MPH OVER EXPOSED RIDGES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Jan 18, 2:07 PM PST, 1 hour 58 minutes earlier.
Area forecast discussion, Jan 18, 2:07 PM PST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
207 PM PST MON JAN 18 2010
.SYNOPSIS...A SERIES OF STRONG LOW PRESSURE SYSTEMS WILL CONTINUE
TO PUSH ASHORE THROUGH THURSDAY...BRINGING A FEW ADDITIONAL ROUNDS
OF HEAVY RAIN AND HIGHER ELEVATION SNOWFALL TO THE REGION. THESE
STRONG WINTER STORMS WILL ALSO RESULT IN WINDY CONDITIONS AT
TIMES...ESPECIALLY ALONG THE COASTAL REGIONS AND HIGHER
ELEVATIONS.
&&
.DISCUSSION...TRAIN OF STRONG STORMS NOW SEEN CLEARLY ON THE
LATEST WATER VAPOR IMAGERY...WITH THE CLOSEST NEAR 40N 130W. THIS
OCCLUDED SYSTEM IS OF CONCERN THIS AFTERNOON AS IT IS SHOWING
SIGNS OF A BENT BACK OCCLUDED FRONT. IF THE WRAP AROUND DRYING
SEEN ON THE SATELLITE CAN MAKE IT TO SHORE...VERY STRONG SFC WINDS
MAY ACCOMPANY IT. MODELS DO SHOW A NORTHEAST PROGRESSION OF THE
LOW...HOWEVER...SUGGESTING THAT IT WOULD MAKE LANDFALL NORTH OF
THE EKA FORECAST AREA. WILL MONITOR ITS PROGRESS IN THE NEAR TERM.
WARM SECTOR IS NOW LIFTING NORTHEAST THROUGH THE CWA...WITH MORE
CONVECTIVE LOOKING SHOWERS/ISOLATED THUNDERSTORMS PREVAILING...AND
STRATIFORM RAIN EXITING TO THE EAST. SMALL HAIL WILL ALSO BE
POSSIBLE WITH ANY CONVECTIVE TYPE CELLS.
LATEST MESOWEST TEMPERATURES SHOWING FREEZING LEVEL AROUND 5000 FT
THIS AFTERNOON...KEEPING HAZARDOUS SNOW CONDITIONS WELL ABOVE PASS
LEVEL. HOWEVER...WITH EACH SUBSEQUENT STORM COMING THROUGH OVER THE
NEXT 48 HOURS...SNOW LEVELS ARE EXPECTED TO DROP SLOWLY TO AROUND
3500 FT. SNOW ABOVE THE SNOW LEVELS IS EXPECTED TO ACCUMULATE
QUICKLY OVER THE NEXT COUPLE OF DAYS AS TWO MORE STRONG FRONTS PUSH
THROUGH THE REGION. THERE IS SOME CONCERN THAT THE WARM AIR
ADVECTION MAY HINDER LOWER SNOW LEVELS...HOWEVER...COLUMN SHOULD BE
ABLE TO COOL AS UPPER JET PUSHES FARTHER SOUTH. HAVE UPGRADED TO
WINTER STORM WARNING FOR 4000 FT AND HIGHER ACCORDINGLY.
SHOULD CONTINUE TO SEE GUSTY WINDS WITH EACH SYSTEM...ESPECIALLY IN
HIGHER TERRAIN...EXPOSED COASTAL AREAS...AND WITH THE WEDNESDAY
STORM. THIS MAY RESULT IN SOME SCATTERED POWER OUTAGES AND DOWNED
TREES. STILL EXPECTED SOME STRONG GUSTS THIS AFTERNOON AND EARLY
EVENING...AND WILL KEEP WIND ADVISORY IN EFFECT.
HAVE SEEN BETWEEN 1 TO 2.5 INCHES IN MENDOCINO COUNTY TODAY...AND .5
TO 1.5 NORTH TO THE OREGON BORDER. ADDITIONAL RAINFALL AMOUNTS OF 3
TO 5 INCHES ARE EXPECTED ACROSS MENDOCINO COUNTY THROUGH
THURSDAY...AND 2 TO 4 INCHES ELSEWHERE. HIGHER AMOUNTS ARE STILL
ALSO EXPECTED IN FAVORED AREAS LIKE THE KING RANGE AND SOUTH FORK
MOUNTAINS. MINOR FLOODING OF ROADWAYS...SMALL STREAMS...AND PONDING
OF WATER IS STILL A CONCERN THROUGH THE WEEK WITH THIS RAINFALL.
THERE WILL BE A BREAK IN THE ACTION THIS WEEKEND AS UPPER RIDGING
FINALLY BUILDS OVERHEAD. HENRY
&&
.AVIATION...WINDS WILL WEAKEN A LITTLE FOR A BRIEF PERIOD EARLY THIS
EVENING. THERE MAY BE A BRIEF BREAK IN RAIN AS WELL AS ONE FRONT
MOVES EAST OF THE REGION AND ANOTHER FRONT APPROACHES FROM THE
WEST. SOUTH WINDS WILL INTENSIFY AND BECOME GUSTY AGAIN LATER IN THE
EVENING AS THE NEXT FRONT NEARS NORTHERN CA. PERIODS OF RAIN WITH
POCKETS OF MVFR CONDITIONS...AND GUSTY WINDS WILL ACCOMPANY THE
FRONT AS IT MOVES ACROSS THE REGION TONIGHT AND TUE MORNING. TH
&&
.MARINE...SEAS WILL REMAIN TREACHEROUS FOR MOST OF THE WEEK AS A
SERIES OF STORMS MAINTAIN STRONG AND GUSTY SOUTH WINDS AND ELEVATED
NW SWELLS. SEAS MAY DROP BELOW GALE CONDITIONS BRIEFLY THIS EVENING
IN BETWEEN STORMS...BUT WILL RETURN LATER IN THE EVENING...AND HAVE
DECIDED TO LEAVE THE CURRENT WARNINGS AS IS...GALE ENDING TUE
AFTERNOON...AND HAZARDOUS SEAS WARNING ENDING THU MORNING. HAVE
ISSUED A GALE WATCH FOR WED AS WELL WHEN ANOTHER STRONG LOW PRESSURE
SYSTEM IS FORECASTED TO MOVE ACROSS THE WATERS. ISSUED A WATCH
INSTEAD OF A WARNING BECAUSE THE VARYING FORECAST MODELS ARE STILL
WORKING OUT THE POSITION OF THE LOW WHEN IT NEARS THE COAST...AND
WHERE THE STRONGEST WINDS ARE EXPECTED. MADE LITTLE CHANGE TO THE
SWELL FORECAST AS THE PACIFIC STORMS WILL MAINTAIN LARGE W-NW SWELLS
THROUGH THE WEEK. TH
&&
.HYDROLOGY...THE NAVARRO AND RUSSIAN RIVERS WILL SEE A SHARP
INCREASE IN FLOW LEVELS WEDNESDAY EVENING...BUT ARE NOT EXPECTED
TO REACH MONITOR OR FLOOD STAGES THIS WEEK. THE EEL RIVER WILL
ALSO RISE...AND AT FERNBRIDGE IS EXPECTED TO PEAK AROUND 17 FEET
EARLY THURSDAY MORNING...WHICH IS ABOVE MONITOR STAGE. AT THIS
STAGE...MINOR FLOODING OF WESTERN PORTIONS OF CANNIBAL ISLAND
ROAD...CAMP WEOTT ROAD AND ADJACENT AREAS MAY OCCUR...ESPECIALLY
WITH A TIDE OF OVER 6 FT WHICH IS EXPECTED. HENRY
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 7 PM PST THIS EVENING CAZ001>003.
HIGH SURF ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM PST THURSDAY
CAZ001-002.
WINTER STORM WARNING FROM 4 AM TUESDAY TO 6 PM PST WEDNESDAY
ABOVE 4000 FEET FOR THE CAZ004.
NORTHWEST CALIFORNIA COASTAL WATERS...GALE WATCH FROM WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING PZZ450-455-470-475.
GALE WARNING UNTIL 4 PM PST TUESDAY PZZ450-455-470-475.
HAZARDOUS SEAS WARNING UNTIL 10 AM PST THURSDAY
PZZ450-455-470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKAHazardous weather outlook, Jan 18, 3:34 PM PST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 334 PM PST MON JAN 18 2010 CAZ001-002-191430- REDWOOD COAST-MENDOCINO COAST- 334 PM PST MON JAN 18 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST TUESDAY... ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT THROUGH EARLY EVENING. A HIGH SURF ADVISORY IS IN EFFECT STARTING AT MIDNIGHT. PLEASE REFER TO WEATHER.GOV/EUREKA AND NOAA WEATHER RADIO FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH EARLY THURSDAY MORNING. A SERIES OF POWERFUL WINTER STORMS WILL BRING PERIODS OF HEAVY RAIN...STRONG WINDS...AND HIGH SURF TO THE REGION THROUGH AT LEAST EARLY THURSDAY. HIGHER ELEVATION SNOWFALL CAN ALSO BE EXPECTED...MAINLY ABOVE 4000 FEET. PLEASE REFER TO WEATHER.GOV/EUREKA AND NOAA WEATHER RADIO FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-191430- NORTH COAST INTERIOR- 334 PM PST MON JAN 18 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WIND ADVISORY IS IN EFFECT THROUGH EARLY THIS EVENING. PLEASE REFER TO WEATHER.GOV/EUREKA AND NOAA WEATHER RADIO FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SERIES OF POWERFUL WINTER STORMS WILL BRING PERIODS OF HEAVY RAIN...STRONG WINDS...AND HIGH SURF TO THE REGION THROUGH AT LEAST EARLY THURSDAY. HIGHER ELEVATION SNOWFALL CAN ALSO BE EXPECTED...MAINLY ABOVE 4000 FEET. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ004-191430- UPPER TRINITY RIVER- 334 PM PST MON JAN 18 2010 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TUESDAY TO 6 PM PST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER STORM WARNING FOR HEAVY SNOW IS IN EFFECT LATE TONIGHT FOR ELEVATIONS ABOVE 4000 FEET. PLEASE REFER TO WEATHER.GOV/EUREKA AND NOAA WEATHER RADIO FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A WINTER STORM WARNING REMAINS IN EFFECT FOR ELEVATIONS ABOVE 4000 FEET THROUGH WEDNESDAY AFTERNOON. A SERIES OF POWERFUL WINTER STORMS WILL BRING PERIODS OF HEAVY RAIN...STRONG WINDS...AND HIGHER ELEVATION SNOWFALL THROUGH AT LEAST EARLY THURSDAY. THE SNOW LEVEL MAY FALL TO 3500 FEET BY WEDNESDAY EVENING. PLEASE REFER TO WEATHER.GOV/EUREKA AND NOAA WEATHER RADIO FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ076-191430- MENDOCINO INTERIOR- 334 PM PST MON JAN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL BRING PERIODS OF HEAVY RAIN AND GUSTY WINDS UP TO 40 MPH THROUGH THIS EVENING. HIGHER ELEVATION SNOWFALL CAN ALSO BE EXPECTED...MAINLY ABOVE 4500 FEET. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SERIES OF POWERFUL WINTER STORMS WILL BRING PERIODS OF HEAVY RAIN...STRONG WINDS...AND HIGHER ELEVATION SNOWFALL THROUGH AT LEAST EARLY THURSDAY. THE SNOW LEVEL MAY FALL TO NEAR 3500 FEET BY WEDNESDAY EVENING. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 8:41 PM PST | Storm Warning | EKA | 12 hr | |
| Jan 19, 10:15 AM PST | Winter Weather Advisory | EKA | 54 hr | |
| Jan 19, 3:15 PM PST | Wind Advisory | EKA | 23 hr | |
| Jan 19, 3:21 PM PST | Gale Warning | EKA | 31 hr | |
| Jan 19, 3:21 PM PST | Gale Warning | EKA | 31 hr | |
| Jan 19, 3:21 PM PST | Storm Warning | EKA | 21 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.